homesheba are you out there Mirapex

Discussion in 'Fibromyalgia Main Forum' started by charlie21, Nov 4, 2006.

  1. charlie21

    charlie21 New Member

    Hello there, prickles told me that you are having problems with Mirapex. I did send you a post, but I don't think you got it. I am still taking Mirapex, and I am fine on it. I am finding it is the dosage that people are initally on, sometimes it is too high I think, so then you have all the horrible side effects. How much are you taking?

    When I was first put it, I was on 0.088 mg which is a very small dose, three times a day. The third table I took two hours before bedtime. Two weeks after that, I had it increased, because it was taking a bit too long on the evening dose to kick in to get rid of the restless legs, so I am on 0.18 mg twice daily. One tablet at 9.00 a.m. and one at 9.00 p.m., and what a difference to the restless legs. Bearing in mind this is not really for the treatment of FM, but my flares have reduced, I mainly get mine in the mornings when I wake up, the usual stiffness, aches and pains, but I have found the frequency of the flares has reduced, and the severity. I no longer have restless legs when I go to bed. My muscles spasms which I can get all over, have reduced by 50% at least. I do take tramacet occasionally, if I have any breakthrough symptoms, but I have even reduced them from every 3 hours a day, to two tablets for the whole day. My doctor admitted he is astonished, but didn't let on, that he didn't think it would really work for me, and admitted he was wrong. I have also had a sleep problem, sleeping 1-3 hours a night, and I am also now on Zopiclone, which gives me a full 8 hours at the moment.

    Now the symptoms I initially had on Mirapex, was I was a bit wobbly on my feet, not much, and feel sleepy even now after taking them, but it does go off after a while. I am doing very well on my increased dose. Having read so many of these posts, I am of the opinion, that start small, get used to them, then if you need a bit more, then have it increase a week later, I think gently does it. Why are you on it three times a day, and then 1 and a half times a day, are you sure you have got that right. If I feel a slight side effect on the tiny dose I have been taking, god knows how much you must be taking. I will let prickles know that I have contacted you, as she told me about you, and the difficulty you are having. I personally think it is back to the drawing board, to get your doses right, and hopefully you will feel a bit better like I do now. Please note, that it does not cure the fatigue we have at times, and the heavy arms and legs, but it does reduce the pain and muscles spasms and restless legs, it cannot do everything, but I have no regrets taking it. Sorry it is a long post, Charlie21